Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Chicago, IL

July 19, 2012Benton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jul 19, 2012, 4:42 PM EDT for Benton County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 4:42 PM EDT (20:42 UTC)
Expired
Jul 19, 2012, 5:13 PM EDT
In force
31 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Benton County, IN

The radar

The Chicago radar (KLOT), 128 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS53 KLOT 192042
SVRLOT
INC007-192145-
/O.NEW.KLOT.SV.W.0085.120719T2042Z-120719T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 545 PM EDT

* AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FREELAND PARK...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOWLER AND BOSWELL AROUND 510 PM EDT.
  LOCHIEL AROUND 515 PM EDT.
  BARCE AROUND 520 PM EDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4057 8752 4072 8746 4068 8714 4047 8737
      4047 8739
TIME...MOT...LOC 2042Z 295DEG 10KT 4063 8743
WIND...HAIL 60MPH 1.00IN

$$

BEACHLER
3 follow-up statements
908 
WWUS53 KLOT 192056
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
456 PM EDT THU JUL 19 2012

INC007-192145-
/O.CON.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
456 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 545 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FOWLER...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOWLER AND BOSWELL AROUND 510 PM EDT.
  LOCHIEL AROUND 515 PM EDT.
  BARCE AROUND 520 PM EDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4048 8737 4050 8739 4059 8746 4070 8739
      4065 8717 4056 8728
TIME...MOT...LOC 2055Z 295DEG 15KT 4061 8739
WIND...HAIL 60MPH 1.00IN

$$

BEACHLER
382 
WWUS53 KLOT 192109
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM EDT THU JUL 19 2012

INC007-192145-
/O.CON.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
509 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BENTON
COUNTY UNTIL 545 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FOWLER...MOVING SOUTHEAST AT 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BENTON COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4050 8735 4056 8740 4066 8730 4065 8717
      4056 8728
TIME...MOT...LOC 2108Z 301DEG 16KT 4058 8730
WIND...HAIL 60MPH 1.00IN

$$

BEACHLER
577 
WWUS53 KLOT 192113
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM EDT THU JUL 19 2012

INC007-192123-
/O.CAN.KLOT.SV.W.0085.000000T0000Z-120719T2145Z/
BENTON IN-
513 PM EDT THU JUL 19 2012


...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4050 8735 4056 8740 4066 8730 4065 8717
      4056 8728
TIME...MOT...LOC 2113Z 301DEG 16KT 4057 8727

$$

BEACHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 19, 4:00 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT THU JUL 19 2012

.DISCUSSION...
334 AM CDT

MAIN FORECAST CONCERNS CONTINUE TO BE PRECIP CHANCES AND
TEMPERATURES TODAY FOLLOWED BY POTENTIAL FOR LAKE EFFECT CLOUDS AND
MAYBE EVEN SOME LIGHT SPRINKLES/RAIN TONIGHT. EARLY MORNING WATER
VAPOR IMAGERY SHOWS AN UPPER TROUGH OVER QUEBEC WITH A TROUGH AXIS
EXTENDING ALL THE WAY INTO THE SOUTHEAST U.S. AN UPPER SHORTWAVE IS
CURRENTLY MOVING EASTWARD ACROSS WISCONSIN AND FAR EASTERN IOWA WITH
AN UPPER RIDGE MOVING ACROSS THE NORTHERN PLAINS. ANOTHER UPPER
TROUGH IS MOVING EASTWARD ACROSS NORTHERN ALBERTA AND MANITOBA WITH
A CLOSED UPPER LOW PARKED OVER THE WESTERN OREGON/CALIFORNIA BORDER.
AT THE SURFACE...A COOL FRONTAL BOUNDARY EXTENDS FROM NORTHWEST
MISSOURI EASTWARD ACROSS THE SOUTHERN CWA AND ACROSS NORTHERN INDIANA
WITH A CLOSED SURFACE LOW NEAR MUSCATINE IOWA AT 08Z.

TODAY...RATHER TRICKY FORECAST TODAY WITH THE FRONTAL BOUNDARY IN
THE AREA...THE SOUTHEAST IOWA SURFACE LOW MOVING EASTWARD...AND AN
UPPER TROUGH AXIS PASSING BY. CONVECTION CONTINUES TO MARCH EASTWARD
AHEAD OF THE UPPER TROUGH AXIS WHICH BASED ON WATER VAPOR AND
REGIONAL VAD WIND PROFILES IS SHOWN TO STILL BE WEST OF THE LOCAL
AREA BUT MAKING STEADY PROGRESS TO THE EAST. BULK OF THE CONVECTION
WILL BE THROUGH THE AREA IN THE NEXT FEW HOURS THOUGH SOME SPOTTY
ACTIVITY CONTINUES TO POP UP ON THE WESTERN FLANK. THE SURFACE LOW
WILL MOVE EASTWARD THIS MORNING AND IS EXPECTED TO BE ACROSS
NORTHWEST/WEST-CENTRAL INDIANA BY 18Z OR SO WHICH WILL RESULT IN
NORTH TO NORTHEAST WINDS ACROSS MOST OF THE CWA BY EARLY AFTERNOON.
UNTIL THE LOW IS CLEAR OF THE AREA THERE WILL BE AT LEAST A LOW
CHANCE FOR NEW CONVECTION AHEAD OF IT AND THE APPROACHING COLD
FRONT. BUT HAVE A HARD TIME SEEING MUCH COVERAGE GIVEN THE LESS
FAVORABLE TIME OF DAY AND THE ABUNDANCE OF PREVIOUS CONVECTION WHICH
HAS MOVED ACROSS THE AREA THUS FAR. GUIDANCE DOES ALSO SHOW A WEAK
INVERTED TROUGH EXTENDING TO THE NORTHWEST OF THE LOW THIS AFTERNOON
WHICH RESULTS IN A RIBBON OF INSTABILITY LINGERING ACROSS THE AREA
EARLY THIS AFTERNOON DESPITE THE PASSAGE OF THE MAIN LOW
CIRCULATION.  HOWEVER...TIME HEIGHT SECTIONS SHOW SUBSIDENCE
BUILDING IN BEHIND THE UPPER TROUGH AXIS THIS AFTERNOON SO IT LOOKS
TO BE DIFFICULT TO GET MORE CONVECTION GOING THIS AFTERNOON. WILL
CARRY SLIGHT AND LOW CHANCE POPS THIS MORNING WITH THE HIGHEST
VALUES AHEAD OF THE LOW OVER THE SOUTHEASTERN CWA...WITH A SLIGHTLY
HIGHER CHANCE SOUTHEAST EARLY THIS AFTERNOON IMMEDIATELY AHEAD OF
THE COLD FRONT. THERE IS AT LEAST A LOW SEVERE THREAT WITH NEW STORM
DEVELOPMENT AHEAD OF THE LOW/FRONT INTO EARLY AFTERNOON. TEMPS WILL
BE ANOTHER CHALLENGE WITH LOW-MID LEVEL THERMAL AXIS STILL OVERHEAD
TO START THE DAY. SATELLITE SHOWS LITTLE IN THE WAY OF CLOUD COVER
BEHIND THE CURRENT CONVECTION SO A WINDOW OF DECENT SUNSHINE IS
POSSIBLE THIS MORNING. TEMPS LOOK TO REBOUND INTO THE 90S ACROSS
MUCH OF THE SOUTHERN CWA AND MAY TAG 90 ACROSS MOST OF THE AREA
BEFORE NORTH TO NORTHEAST WINDS HELP TO COOL THINGS THIS AFTERNOON.
WITH DEWPOINTS AROUND 70 AND HIGHS IN THE MID 90S SOUTH...HEAT
INDICES LOOK TO JUST TOP 100 DEGREES FOR A SHORT TIME AROUND MIDDAY
FAR SOUTH. OVERALL CONFIDENCE IN DETAILS IS SOMEWHAT LIMITED BUT
HAVE BETTER CONFIDENCE IN OVERALL TRENDS THROUGH THE DAY.

TONIGHT...THINGS REMAIN INTERESTING TONIGHT AS THE UPPER TROUGH
PUSHES TO THE EAST WITH A CLOSED H85 CIRCULATION FOLLOWING SUIT. LOW
LEVEL MOISTURE WRAPS AROUND THE WESTERN SIDE OF THE SYSTEM WITH A
SURGE OF MUCH COOLER AIR SPREADING SOUTHWARD. IT IS POSSIBLE SOME
SHRA/TSRA ACTIVITY COULD LINGER EAST THIS EVENING AS THE SYSTEM
SLOWLY DEPARTS. OTHERWISE... H85 TEMPS LOOK TO COOL TO AS LOW AS 12C
LATE THIS EVENING. WITH THE VERY WARM LAKE WATER RUNNING 24-26C THIS
YIELDS A LAKE TO H85 DELTA T OF 12-14C. WITH FORECAST SOUNDINGS
SHOWING GOOD MOISTURE IN THE FIRST 4000-6000 FT ALONG WITH AN
INVERSION THAT MAY BE AS HIGH AS 5000-6000 FT ABOVE A FAIRLY
ISOTHERMAL LAYER...LAKE EFFECT CLOUD COVER LOOKS LIKE A GOOD BET
FROM THIS EVENING THROUGH THE OVERNIGHT. EVALUATED THE POTENTIAL FOR
SHOWER ACTIVITY AS WELL BUT INVERSION HEIGHTS...ASSUMING THEY REACH
THE ABOVE LEVELS...ARE A BIT ON THE LOW SIDE. WILL LEAVE POPS OUT
FOR NOW BUT THIS WILL BE SOMETHING TO MONITOR.

FRIDAY THROUGH SUNDAY...THE UPPER TROUGH AXIS WILL EXTEND FROM
EASTERN LAKE ERIE SOUTHWESTWARD INTO TENNESSEE BY MIDDAY FRIDAY WITH
THE SURFACE LOW/FRONT EXPECTED TO EXTEND FROM SOUTHEASTERN OHIO INTO
THE LOWER MISSISSIPPI RIVER VALLEY. HIGH PRESSURE WILL SPREAD IN
FROM THE NORTH KEEPING NORTH TO NORTHEAST WINDS IN PLACE WITH SPEEDS
EASING DURING THE AFTERNOON. TEMPERATURES WILL BE MUCH MORE PLEASANT
WITH HIGHS EXPECT AROUND 80 NEAR LAKE MICHIGAN CREEPING UP TO THE
MID 80S ACROSS THE FAR WEST AND SOUTH WITH A FEW UPPER 80S POSSIBLE
AS WELL. AM A LITTLE CONCERNED THAT THESE NUMBERS MAY BE A BIT WARM
GIVEN THE PERSISTENT NORTHEASTERLY FLOW BUT PROVIDED EXPECTED
MORNING CLOUD COVER DISSIPATES AS EXPECTED THEN ENOUGH WARMING
SHOULD OCCUR. THE CENTRAL U.S. RIDGE WILL START TO FLATTEN AND
BROADEN OVER THE WEEKEND WITH THE MAIN BELT OF ACTIVE FLOW REMAINING
ALONG THE U.S./CANADIAN BORDER BUT THE FLOW OVERHEAD REMAINS
SLIGHTLY NORTHWESTERLY WITH WEAK SHORTWAVES EXPECTED TO TRAVERSE IT.
TOUGH TO TIME THESE AND TO EVEN DETERMINE HOW FAR SOUTH THEIR
INFLUENCE WILL BE WITH THE AREA BEING ON THE EDGE OF THE MORE
ORGANIZED FLOW BUT THERE IS SOME POTENTIAL FOR SOME SPOTTY PRECIP
ACTIVITY IF THESE WAVES MOVE CLOSE ENOUGH TO THE AREA. NOT REALLY
CONFIDENT IN MUCH PRECIP OCCURRING OVER THE WEEKEND BUT SUNDAY AND
SUNDAY NIGHT APPEARS TO BE THE FAVORED TIME SO WILL CARRY A SLIGHT
MENTION FAR NORTH FOR NOW. POPS MAY BE NEEDED OVER A LARGER AREA AS
THESE WAVES SHOW THEMSELVES. DO EXPECT A STEADY WARMING TREND
THROUGH THE WEEKEND AS THE MID LEVELS WARM WITH H85 TEMPS BACK INTO
THE 18-20 C RANGE BY SUNDAY. THIS WILL SUPPORT HIGHS AROUND 90
SATURDAY AND IN THE LOW TO MID 90S SUNDAY. WITH A WEAK SURFACE FLOW
LAKE BREEZES WILL BE A GOOD POSSIBILITY KEEPING LAKESHORE AREAS
COOLER...OR ALLOWING THEM TO COOL FROM EARLY HIGHS EACH DAY.

MONDAY AND BEYOND...THE BROAD RIDGING CONTINUES THROUGH THE MIDDLE
OF NEXT WEEK BUT AN UPPER TROUGH IS EXPECTED TO SPREAD SOUTHEASTWARD
FROM HUDSON BAY INTO EASTERN CANADA WHICH WILL HELP ESTABLISH A MID
LEVEL BAROCLINIC ZONE IN THE EASTERN PERIPHERY OF THE RIDGING OVER
THE GREAT LAKES. THIS WILL KEEP A BELT OF ACTIVE FLOW NEAR OR JUST
NORTHEAST OF THE AREA THROUGH THE EARLY PART OF THE WEEK BEFORE
ANOTHER TROUGH MOVES EASTWARD ACROSS SOUTHERN CANADA DURING THE
MIDDLE PART OF THE WEEK. THE WARMING TREND WILL CONTINUE WITH H85
TEMPS LIKELY BACK IN THE 22-24 C RANGE BY MONDAY/TUESDAY BRINGING
BACK THE POTENTIAL FOR MORE 100 DEGREE TEMPS. HOWEVER...THERE DO
LOOK TO BE PERIODIC LOW CHANCES FOR SHOWERS AND STORMS...ESPECIALLY
TOWARDS MIDWEEK BUT ITS TOUGH TO PICK OUT THE BEST PERIODS THIS FAR
OUT.

MDB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* N WINDS DEVELOPING WITH SPEEDS HOVERING ARND 6 TO 8 KT. PSBL
  GUSTS LATE THIS AFTN UNTIL SUNSET TO 16KT.

* VFR CIGS TRENDING MVFR. PSBL PERIOD OF LOW END MVFR BORDERLINE
  IFR CIGS OVERNIGHT.

BEACHLER

//DISCUSSION...UPDATED 18Z...

SFC LOW PRESSURE WAS SLIDING JUST SOUTH OF ORD/MDW...WITH ABUNDANT
CLOUD COVER ACROSS ALL OF NORTHERN ILLINOIS AND NORTHWEST INDIANA
AIRFIELDS. MANY OBS HAVE INDICATED WINDS BECOMING NORTH AT MOST
AIRIFELDS...WHILE A FEW LOCATIONS SUCH AS GYY/IKK HAVE REMAINED SE
WINDS. HOWEVER...MOST GUIDANCE IS POINTING TOWARDS WINDS
SOLIDIFYING FROM THE NORTH PSBLY NORTHEAST OR 350 TO 030 DEG RANGE
OVER THE REMAINDER OF THIS AFTN INTO THE EVE HOURS. WITH NOT MUCH
OF A GRADIENT...WINDS SHUD MAINLY HOVER ARND 6 TO 8 KT THEN
INCREASE TO ARND 10-12 KT OVERNIGHT. GUIDANCE DOES DIFFER
OVERNIGHT WITH RESPECT TO CIGS. WITH THE LACK OF A PUSH OF DRY
AIR...IT APPEARS CIGS SHUD SINK TOWARDS LOW END MVFR PSBLY
REACHING THE THRESHOLD OF IFR CONDS. AT THIS POINT HAVE OPTED TO
HANDLE THIS MENTION AS LOW END MVFR CIGS OR ARND 1500FT AGL DUE TO
THE CONTINUED NE FLOW OF WINDS. THIS MAY ALLOW SOME DRY AIR TO
LIFT THE LOW CLOUDS TO A UNIFORM BKN/OVC DECK AT MVFR CONDS.

GUIDANCE THEN CONTINUES TO KEEP MVFR CIGS THRU DAYBREAK FRI...THEN
BEGINS TRENDING UP AS BETTER MIXING OCCURS FRI. A SOLID PUSH OF
DRY AIR DOES NOT APPEAR TO ARRIVE ACROSS THE AIRFIELDS UNTIL
CLOSER TO MIDDAY PSBLY LINGERING INTO THE EARLY AFTN HOURS...SO
HAVE OPTED TO HOLD ONTO THE BKN DECK UNTIL 18Z.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN WIND FORECAST.

* MEDIUM CONFIDENCE IN CIGS/VSBY FORECAST.

* HIGH CONFIDENCE THAT CIGS WILL REMAIN MVFR OVERNIGHT.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRI NIGHT AND SAT...VFR. NO SIG WX.

SUN...VFR. SLGT CHC TS...MAINLY EVE AND OVERNIGHT.

MON...VFR. SLGT CHC TS...MAINLY EVE AND OVERNIGHT.

TUE...VFR. SLGT CHC TS DURING DAY...INCREASING TO CHC FOR NIGHT.

WED...VFR. CHC TS.

TRS

&&

.MARINE...

300 PM...WEAK LOW PRESSURE OVER EAST CENTRAL ILLINOIS WILL MOVE
EAST TO THE MID ATLANTIC STATES ON FRIDAY AS A RIDGE OF HIGH
PRESSURE BUILDS SOUTHEAST ACROSS THE MIDWEST AND NORTHERN LAKES
TONIGHT. THIS WILL TIGHTEN THE GRADIENT ACROSS LAKE MICHIGAN...
ESPECIALLY THE CENTRAL AND SOUTHERN PART OF THE LAKE WITH
NORTHERLY WINDS INCREASING TO 15-25 KTS. THESE STRONGER WINDS WILL
SLOWLY DIMINISH FROM NORTH TO SOUTH OVERNIGHT INTO FRIDAY. AS THE
RIDGE SHIFTS EAST...WINDS WILL TURN SOUTHERLY FRIDAY NIGHT INTO
SATURDAY. A WEAK COLD FRONT WILL MOVE ACROSS THE NORTHERN PART OF
THE LAKE SATURDAY NIGHT INTO SUNDAY MORNING...THEN WASH OUT AS
WINDS TURN BACK SOUTHERLY SUNDAY AFTERNOON INTO SUNDAY NIGHT.
ANOTHER STRONGER COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS LAKE
MICHIGAN MONDAY AFTERNOON INTO MONDAY NIGHT. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014 UNTIL 9 PM FRIDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 3 AM SATURDAY.

LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS UNTIL 9 PM FRIDAY.

&&
Hazardous weather outlook, Jul 19, 12:05 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT THU JUL 19 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1105 AM CDT THU JUL 19 2012 /1205 PM EDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    BRIEF HEAVY DOWNPOURS.
    OCCASIONAL WIND GUSTS TO 60 MPH.
    AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
  OUTLOOK AREA THROUGH THIS AFTERNOON GENERALLY SOUTH AND EAST OF
  A LINE FROM VALPARAISO TO PONTIAC. THERE IS ALSO A SLIGHT CHANCE
  THAT A FEW OF THESE STORMS WOULD REACH SEVERE LEVELS...PRODUCING
  STRONG WIND GUSTS. THE THUNDERSTORM POTENTIAL WILL END FROM WEST
  TO EAST THROUGH THE AFTERNOON...AND COMING TO AN END BY SUNSET.

  DISCUSSION:

DECREASING CLOUD COVER FOLLOWING THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE WILL BRING INCREASING INSTABILITY AND THE POTENTIAL
FOR ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THIS AFTERNOON.
THE MOST FAVORED AREA FOR DEVELOPMENT WILL BE SOUTH AND EAST OF A
LINE FROM VALPARAISO TO PONTIAC. GIVEN THE DEGREE OF INSTABILITY
AND INCREASED DEEP LAYER WIND SHEAR...SOME OF THE STORMS THAT CAN
DEVELOP WILL HAVE THE CHANCE TO BECOME SEVERE. THE THREAT FOR
SEVERE STORMS WILL LIKELY DIMINISH FROM WEST TO EAST THROUGH THE
AFTERNOON.

THERE WILL BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS AND INDIANA SHORES THIS AFTERNOON THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT NORTH OF INTERSTATE 90. THERE WILL BE CHANCES FOR
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA FROM MONDAY NIGHT
THROUGH WEDNESDAY.

THERE WILL BE AN INCREASED THREAT FOR RIP CURRENTS ALONG THE
ILLINOIS SHORES THROUGH FRIDAY EVENING AND ALONG THE INDIANA
SHORES THROUGH LATE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-201615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1105 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL OCCUR THIS
AFTERNOON THROUGH TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY THIS AFTERNOON
OVER THE INDIANA NEARSHORE WATERS. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH
FRIDAY EVENING.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT MAINLY NORTH OF WILMETTE HARBOR. THERE WILL BE ADDITIONAL
CHANCES FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY ACROSS
ALL OF THE NEARSHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1105 AM CDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHEASTERN TIP
OF LAKE MICHIGAN THROUGH THIS AFTERNOON. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS PORTIONS
OF LAKE MICHIGAN FRIDAY NIGHT THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Special weather statement, Jul 19, 4:19 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
319 PM CDT THU JUL 19 2012

ILZ033-INZ010-019-192100-
BENTON IN-IROQUOIS IL-NEWTON IN-
419 PM EDT THU JUL 19 2012

...SPECIAL WEATHER STATEMENT...

AT 414 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR RAUB...MOVING SOUTHEAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  RAUB...               WADENA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4073 8720 4058 8741 4070 8757 4077 8751
TIME...MOT...LOC 2019Z 295DEG 10KT 4072 8749

BEACHLER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:52 PM EDTSevere Thunderstorm WarningLOTLake68 min
Jul 18, 11:17 PM EDTAreal Flood AdvisoryLOTLake6 hr
Jul 18, 11:30 PM EDTSevere Thunderstorm WarningLOTLake, Porter60 min
Jul 19, 4:48 AM EDTRip Current StatementLOTLake, Porter47 hr
Jul 19, 4:19 PM EDTSpecial Weather StatementLOTBenton41 min
Jul 19, 5:21 PM EDTSpecial Weather StatementLOTBenton24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.